Alert archive / Texas / Flash Flood Watches in 2007
Flash Flood Watch 1, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood watch at Jan 3, 2007, 3:36 PM CST for DeWitt County, Fayette County, Lavaca County, Texas. It took effect at Jan 3, 2007, 6:00 PM CST. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Jan 3, 2007, 3:36 PM CST (21:36 UTC)
- In effect from
- Jan 3, 2007, 6:00 PM CST
- Expired
- Jan 4, 2007, 3:51 AM CST
- In force
- 10 hr
- Issued by
- NWS Austin/San Antonio, TX
- Flood severity
- None
Counties DeWitt County, TX, Fayette County, TX, Lavaca County, TX
The radar
The Austin/San Antonio radar (KEWX), 97 km from the middle of the area, began a volume at 21:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 9.6 hours before the alert went out and 365 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 593 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 174 m²/s²
- 0-3 km storm-relative helicity
- 399 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS64 KEWX 032136 FFAEWX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 336 PM CST WED JAN 3 2007 ..FLASH FLOOD WATCH IN EFFECT FOR FAYETTE...LAVACA AND DEWITT COUNTIES FOR TONIGHT THROUGH THURSDAY MORNING... .RAIN WITH SHOWERS OR THUNDERSTORMS IS EXPECTED TO DEVELOP TONIGHT AHEAD OF A WINTER RAIN MAKING WEATHER SYSTEM OVER NORTHERN MEXICO...JUST WEST AND SOUTHWEST OF BIG BEND LATE THIS AFTERNOON. AS THIS LOW ALOFT MOVES EAST TONIGHT...RAIN WILL FORM...AND OCCASIONALLY BE HEAVY AT TIMES. RAIN...WITH SHOWERS OR THUNDERSTORMS IS EXPECTED TO CONTINUE THURSDAY MORNING. ONE TO THREE INCHES OF RAIN IS EXPECTED...WITH ISOLATED AMOUNTS BETWEEN THREE AND FOUR INCHES POSSIBLE. TXZ209-224-225-041000- /O.NEW.KEWX.FF.A.0001.070104T0000Z-070104T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ FAYETTE-DE WITT-LAVACA- INCLUDING THE CITIES OF...LA GRANGE...CUERO...HALLETTSVILLE 336 PM CST WED JAN 3 2007 ...FLASH FLOOD WATCH IN EFFECT THROUGH THURSDAY MORNING... THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A * FLASH FLOOD WATCH FOR A PORTION OF SOUTH CENTRAL TEXAS... INCLUDING THE FOLLOWING AREAS...IN SOUTH CENTRAL TEXAS... DE WITT...FAYETTE...AND LAVACA. * THROUGH THURSDAY MORNING * RAIN WITH SHOWERS OR THUNDERSTORMS IS EXPECTED TO DEVELOP TONIGHT AND CONTINUE THROUGH THURSDAY MORNING...ASSOCIATED WITH A WINTER RAIN MAKING WEATHER SYSTEM MOVING ACROSS SOUTH TEXAS THURSDAY FROM NORTHERN MEXICO. RAIN THAT FORMS TONIGHT AND THURSDAY MORNING WILL OCCASIONALLY BE HEAVY AT TIMES. * ONE TO THREE INCHES OF RAIN IS EXPECTED...WITH ISOLATED AMOUNTS BETWEEN THREE AND FOUR INCHES POSSIBLE. A FLASH FLOOD WATCH MEANS FLASH FLOODING IS POSSIBLE IN OR NEAR THE WATCH AREA. IF YOU ARE IN THE WATCH AREA...PLAN NOW FOR WHAT YOU WILL DO IF FLASH FLOODING DEVELOPS. STAY INFORMED AND BE READY TO ACT IF YOU SEE FLOODING OR IF A FLASH FLOOD WARNING IS ISSUED. $$
1 follow-up statement
000 WGUS64 KEWX 040951 FFAEWX FLOOD WATCH NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 351 AM CST THU JAN 4 2007 ...FLASH FLOOD WATCH FOR DE WITT...FAYETTE AND LAVACA COUNTIES HAS BEEN CANCELLED... .RAINFALL IS RAPIDLY ENDING ACROSS THE AREA AND FLASH FLOODING IS NO LONGER EXPECTED. TXZ209-224-225-041100- /O.CAN.KEWX.FF.A.0001.000000T0000Z-070104T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ FAYETTE-DE WITT-LAVACA- INCLUDING THE CITIES OF...LA GRANGE...CUERO...HALLETTSVILLE 351 AM CST THU JAN 4 2007 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR A PORTION OF SOUTH CENTRAL TEXAS HAS BEEN CANCELLED. RAINFALL IS RAPIDLY ENDING ACROSS THE AREA. HOWEVER...MINOR PONDING OF WATER MAY CONTINUE FOR THE FEW HOURS. $$
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood watch went out at Jan 3, 11:53 AM CST, 3 hours 43 minutes earlier.
Area forecast discussion, Jan 3, 11:53 AM CST, 3 hours 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1153 AM CST WED JAN 3 2007 .AVIATION... CONDITIONS WILL CONTINUE TO DETERIORATE THIS AFTERNOON AS MOISTURE LEVELS INCREASE ACROSS THE REGION FROM THE LOW OVER NORTHERN MEXICO. VFR CONDITIONS WILL CONTINUE ALONG THE I-35 CORRIDOR UNTIL CIGS LOWER TO MVFR BY 20-21Z. CIGS AT KDRT HAVE ALREADY LOWERED TO MVFR, AND WILL CONTINUE TO LOWER, REACHING AOB 2KFT BY 21Z. THROUGHOUT THE AFTERNOON, WILL SEE WIDESPREAD -RA AND BR WITH OCCASIONAL TSRA AT ALL TAF SITES. VSBYS WILL GENERALLY REMAIN AOA 4SM THROUGH THE AFTERNOON WITH INTERMITTENT LOWERINGS DUE TO MIX OF BR/RA/TSRA. CIGS WILL LOWER STEADILY, REACHING IFR BY 01- 04Z THURSDAY AT ALL SITES. LIFR CONDITIONS COULD CREEP IN DURING THE EARLY MORNING HOURS, BUT AT THIS POINT, FORECAST CONFIDENCE IS LOW IN REGARDS TO THE EXACT TIMING AS THIS IS MORE THAN 12 HRS OUT. LIGHT EAST TO NORTHEAST WINDS THROUGH THE TAF PERIOD. && .PREV DISCUSSION... (ISSUED 1118 AM CST WED JAN 3 2007) DISCUSSION... COLD AND WET CONDITIONS EXPECTED THIS AFTERNOON THROUGH TONIGHT... AHEAD OF NEXT WINTER RAIN MAKING SYSTEM OVER THE SOUTHWEST U.S. AND NORTHERN MEXICO. THIS WEATHER PATTERN MATCHES TRENDS THAT BEGAN MORE FAVORABLE FOR RAIN IN THE EARLY FALL...WENT DORMANT FROM LATE OCT. TO PART OF NOVEMBER...THEN INCREASED AGAIN FROM NOV. 30 TO DEC. 23. THE JAN. 2 TO 3...2007 RAIN PATTERN MATCHES THOSE OF DECEMBER 2006...ESPECIALLY THOSE FROM THE 23RD TO 30TH OF DECEMBER. WITH CLOUDS AND RAIN TODAY...DAYTIME HIGHS WILL BE LIMITING WITH RAIN. AS THE LOW MOVES FURTHER EAST WED. NIGHT AND THURSDAY RAIN MIXED WITH SHOWERS OR THUNDERSTORMS AND LOCALLY HEAVY RAIN IS POSSIBLE. TRENDS FROM SOLUTIONS AND WIND PATTERNS ALOFT SHOW LOW MOVING EAST OF THE AREA LATE THURSDAY AND THURSDAY NIGHT. THIS SIGNALS DECREASING CHANCES OF RAIN THURSDAY AFTERNOON THROUGH THURSDAY EVENING. WEAK AND SHORT LIVED RIDGE ALOFT ON FRIDAY IS FORECAST TO BREAK DOWN RAPIDLY FRIDAY AFTERNOON AND FRIDAY NIGHT AS A FAST MOVING 500 HPA TROF COMES ACROSS THE AREA FROM THE WEST OVER THE WEEKEND. WARMING TREND IN THE DAY FRIDAY IS STILL FORECAST TO BECOME COLDER THIS WEEKEND...IN WAKE OF A COLD FRONT FRIDAY NIGHT AND SATURDAY MORNING. RAIN CHANCES SHOW UP ON A COMPOSITE OF SOLUTIONS FOR SATURDAY FROM THE PAST FEW DAYS...FOLLOWED BY DRIER WEATHER ON SUNDAY. REINFORCING SURGE OF COOL/COLD AIR IS EXPECTED SUNDAY NIGHT. THIS WILL BRING MOSTLY SUNNY AND MILD DAYS MONDAY AND TUESDAY...WITH MOSTLY CLEAR AND COOL NIGHTS. INCREASING CLOUDS IS EXPECTED ON WEDNESDAY OF NEXT WEEK. PREV DISCUSSION... (ISSUED 551 AM CST WED JAN 3 2007) AVIATION... EXPECT A STEADY LOWERING OF CIGS TO MVFR THIS MORNING FROM WEST TO EAST, THEN INTO OCCASIONAL IFR LEVELS LATE TODAY. THE HEIGHTS WILL LIKELY VARY FROM BELOW 5 HUNDRED FEET TO 3 KFT AS STEADY WAVES OF SHOWERS WITH ISOLATED EMBEDDED THUNDERSTORMS STREAM ACROSS THE AREA. LIKEWISE, VSBYS SHOULD BE TOUGH TO CHASE, BUT SHOULD BE ABOVE 4 MILES MOST OF THE TIME. LIGHT EAST TO NORTHEAST WINDS SHOULD PREVAIL THROUGH THE PERIOD. PREV DISCUSSION... (ISSUED 350 AM CST WED JAN 3 2007) DISCUSSION... HERE COMES THE RAIN. PWATS ARE ON THE INCREASE...BUT WONT BE AS HIGH AS THE DEC 29-30 RAIN EVENT. HOWEVER...WELL BE IN THE COLD SECTOR THIS TIME...WITH ISENTROPIC LIFT FAVORING WIDESPREAD RAIN. FORECAST ML-CAPE VALUES WILL ALLOW FOR EMBEDDED CONVECTION...AND PERHAPS SOME SMALL HAIL. HPC QPF RATHER HIGH...WOULD BE HARD TO SEE THE WIDESPREAD 2-3 INCH RAINS THEY GO FOR GIVEN LOWER PWATS AND PROGRESSIVE UPPER LOW. OUR QPF WILL BE FOR EVENT (WED THRU EARLY THU MORNING) TOTALS OF 1-2 INCHES. STILL...A FLASH FLOOD WATCH MAY BE REQUIRED. RETAINED MENTION OF LOCALLY HEAVY RAINFALL AS ISOLATED TOTALS IN EXCESS OF 2 INCHES ARE POSSIBLE. RAINS WILL EXIT OUR AREA TO THE EAST ON THURSDAY AS THE UPPER LOW MOVES OVERHEAD. WENT FOR PATCHY FOG ALONG AND EAST OF I-35 THURSDAY NIGHT...WITH WET SURFACES AND A FAVORABLE ATMOSPHERIC MOISTURE PROFILE FORECAST. FOG MAY BE WIDESPREAD AND DENSE...BUT WILL LET NEXT SHIFT TAKE A LOOK AT IT AND RATCHET-UP IF NECESSARY. WARM AIR ADVECTION FORECAST ON FRIDAY...AND WITH WSW WINDS IN THE LOWER BOUNDARY LAYER WELL SEE WELL ABOVE NORMAL MAX TEMPS...BUT SLIGHTLY BELOW 00Z GFS MOS NUMBERS. ANOTHER...STRONGER FROPA IS FORECAST FOR LATE FRIDAY NIGHT. 00Z GFS ADVERTISES RAIN BEHIND THE FRONT ON SATURDAY AND INTO SATURDAY NIGHT...BUT THE REST OF THE MEDIUM RANGE MODEL SUITE OFFERS DRIER SOLUTIONS. OUR POPS FOR FRIDAY NIGHT THROUGH SUNDAY ARE 10-20 PERCENT BELOW GUIDANCE. BELOW NORMAL TEMPERATURES FORECAST BEHIND THE FRONT FOR A DAY OR TWO...THEN MODERATING EARLY NEXT WEEK. && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && 08/25
Hazardous weather outlook, Jan 3, 6:00 AM CST, 9 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 600 AM CST WED JAN 3 2007 TXZ171>173-183>194-202>209-217>225-228-041200- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 600 AM CST WED JAN 3 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...LOCALLY HEAVY RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE EXPECTED AS AN UPPER LEVEL DISTURBANCE MOVES ACROSS SOUTH CENTRAL TEXAS TODAY THROUGH TONIGHT. WITH SOILS BECOMING SATURATED FROM RECENT RAINS...SOME RUNOFF PROBLEMS COULD DEVELOP IF THE RAINS FOCUS ON ANY PARTICULAR AREA. MOST OF THE RAINS ARE EXPECTED TO OCCUR GRADUALLY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Jan 3, 10:24 AM CST, 5 hours 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1024 AM CST WED JAN 3 2007 TXZ171>173-183>194-202>209-217>225-228-032100- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- INCLUDING THE CITIES OF...LLANO...BURNET...GEORGETOWN...DEL RIO... ROCKSPRINGS...LEAKEY...KERRVILLE...BANDERA...FREDERICKSBURG... BOERNE...BLANCO...SAN MARCOS...AUSTIN...BASTROP...GIDDINGS... BRACKETTVILLE...UVALDE...HONDO...SAN ANTONIO...NEW BRAUNFELS... SEGUIN...LOCKHART...LA GRANGE...EAGLE PASS...CRYSTAL CITY... PEARSALL...PLEASANTON...FLORESVILLE...KARNES CITY...GONZALES... CUERO...HALLETTSVILLE...CARRIZO SPRINGS 1024 AM CST WED JAN 3 2007 ...COLD AND WET CONDITIONS EXPECTED TODAY AND TONIGHT... A WINTER RAIN MAKING WEATHER SYSTEM OVER NORTHERN MEXICO IS FORECAST TO MOVE OVER SOUTH TEXAS THURSDAY AND EAST OF THE AREA THURSDAY NIGHT AND FRIDAY. RAIN AND SHOWERS FROM DEL RIO TO WEST AND SOUTHWEST OF SAN ANTONIO THIS MORNING WILL CONTINUE TO INCREASE AND SPREAD EAST ACROSS SOUTH CENTRAL TEXAS THIS AFTERNOON AND TONIGHT. THIS WILL LIMIT DAYTIME HIGHS TODAY FROM THE MID 40S TO THE LOWER 50S. RAIN...SHOWERS OR THUNDERSTORMS IS EXPECTED TONIGHT OVER SOUTH CENTRAL TEXAS. LOCALLY HEAVY RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE EXPECTED WITH THIS EARLY JANUARY OF 2007 WEATHER SYSTEM. WITH SOILS BECOMING SATURATED FROM RECENT RAINS IN SOME AREAS...ON DECEMBER 23RD/24TH AND DECEMBER 29TH/30TH...SOME RUNOFF PROBLEMS COULD DEVELOP IF THE RAINS FOCUS ON ANY PARTICULAR AREA. RAIN CHANCES WILL CONTINUE THURSDAY MORNING...AND THEN DECREASE FROM THE WEST IN THE AFTERNOON THROUGH THE EVENING HOURS ON THURSDAY. AFTER A MOSTLY SUNNY AND PLEASANT DAY FRIDAY...COOLER WEATHER IS EXPECTED OVER THE WEEKEND. A COLD FRONT IS FORECAST TO MOVE ACROSS THE AREA SATURDAY MORNING...BRINGING A CHANCE OF RAIN SATURDAY. RAIN CHANCES ARE FORECAST TO DECREASE FROM THE WEST SATURDAY EVENING THROUGH EARLY SUNDAY MORNING BECOMING PARTLY CLOUDY TO MOSTLY SUNNY ON SUNDAY. A REINFORCING SURGE OF COOL AIR IS FORECAST TO COME ACROSS THE AREA SUNDAY NIGHT. RAIN IS NOT EXPECTED SUNDAY NIGHT THROUGH TUESDAY. LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR UPDATES ON THESE EVOLVING WEATHER PATTERNS.
Nearby
Flash Flood Watches in Texas, 2007Every flash flood watch in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.